MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6721-0737
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Periprosthetic fracture (4902)
Date of Event 11/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: a fracture was confirmed at the distal end of the stem during the post-operative x-ray.Two wires were used for it.The physician commented that it must have cracked when put in the trial or the implant.
 
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event an event regarding intraop fracture involving an accolade stem was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a right total hip arthroplasty and a periprosthetic fracture since i was able to view an x-ray showing the clinical situation.Root cause analysis: the root cause of this event can be determined with certainty.The cause is iatrogenic.Preparation broaching or insertion of the implant could lead to fracture especially if the implant chosen was larger than the patient's bone envelope.If there was a small breach of the cortex on broaching, insertion could expand this.Undue force on insertion can also cause fracture.In this case i did not see any significant osteopenia which could also contribute.I would not assign any causality to the patient or the implant itself." product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that a fracture was confirmed at the distal end of the stem during the post-operative x-ray.Two wires were used for it.The physician commented that it must have cracked when put in the trial or the implant.A review of the provided medical records by a clinical consultant indicated that the event can be confirmed."the root cause of this event can be determined with certainty.The cause is iatrogenic.Preparation broaching or insertion of the implant could lead to fracture especially if the implant chosen was larger than the patient's bone envelope.If there was a small breach of the cortex on broaching, insertion could expand this.Undue force on insertion can also cause fracture.In this case i did not see any significant osteopenia which could also contribute.I would not assign any causality to the patient or the implant itself." if further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
SIZE 7 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23788974
Report Number0002249697-2025-01461
Device Sequence Number14845547
Product Code JDI
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6721-0737
Device Lot Number18877051A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown